Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition

Rao, DR P Anudeep and Shenoy, Dr. Ashok K and Kamath, Dr. Ashwin K Anandaraya and *, Dr. Chakrapani M (2019) Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition. Acta medica (Hradec Kralove) / Universitas Carolina, Facultas Medica Hradec Kralove, 64 (4). pp. 166-169. ISSN 12114286

[img] PDF
DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (115kB) | Request a copy

Abstract

Glucose-6-phosphate dehydrogenase (G6PD) deficiency can present a diagnostic dilemma owing to the varying degrees of disease severity and the wide range of precipitating factors. Here, we report a case of a 56-year-old man who presented with signs and symptoms of heart failure and, during the course of treatment, developed intravascular hemolysis. On investigation, he was found to be G6PD deficient. Following discontinuation of the fixed-dose combination of isosorbide dinitrate and hydralazine, the clinical condition of the patient improved, and there were no further episodes of hemolysis. The case highlights the need for a high degree of suspicion of G6PD deficiency in patients with unexplained signs and symptoms of intravascular hemolysis.

Item Type: Article
Uncontrolled Keywords: G6PD deficiency; isosorbide dinitrate; hydralazine; intravascular hemolysis
Subjects: Medicine > KMC Mangalore > Pharmacology
Medicine > KMC Mangalore > Medicine
Depositing User: KMCMLR User
Date Deposited: 17 Sep 2020 11:27
Last Modified: 17 Sep 2020 11:27
URI: http://eprints.manipal.edu/id/eprint/155554

Actions (login required)

View Item View Item